MAUDE Adverse Event Report: ST. JUDE MEDICAL SUPREME¿ ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, CRD-2¿ CURVE, E; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL SUPREME¿ ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, CRD-2¿ CURVE, E; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 402004
Medical Device Problem Codes Fracture (1260); Difficult to Insert (1316); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
During the atrioventricular nodal reentrant tachycardia (avnrt) ablation procedure, when inserting the catheter through the femoral vein access, resistance was met.More force was used with no resolution.The catheter was removed and it was noted to be fractured and bent.The catheter and introducer were both replaced and the procedure was completed with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
One 6f, quadripolar, crd-2, supreme ep catheter was received for evaluation.The device was returned fully engaged in a non-abbott introducer.One image was also submitted to product performance engineering for evaluation.The catheter shaft was bent.Insertion difficulty could not be tested due to the condition of the returned device.No fractures were found during microscopic inspection.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the bend, the reported insertion difficulty and reported fracture remains unknown.

Brand Name
SUPREME¿ ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, CRD-2¿ CURVE, E
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key18659508
Report Number3008452825-2024-00039
Device Sequence Number7297938
Product Code DRF
UDI-Device Identifier05414734201995
UDI-Public05414734201995
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K894500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number402004
Device Lot Number10010935
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer02/23/2024
Initial Report FDA Received Date02/07/2024
Supplement Report FDA Received Date03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown